Alert archive / Washington / Gale Warnings in 2016

Gale Warning 4, NWS Seattle, WA

January 12, 2016

NWS Seattle, WA issued this gale warning at Jan 12, 2016, 4:47 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 4:47 PM PST (00:47 UTC)
Expired
Jan 12, 2016, 8:43 PM PST
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

221 
WHUS76 KSEW 130047
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
447 PM PST TUE JAN 12 2016

PZZ132-130900-
/O.UPG.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/
/O.NEW.KSEW.GL.W.0004.160113T0047Z-160113T0600Z/
/O.NEW.KSEW.SC.Y.0005.160113T0600Z-160113T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
447 PM PST TUE JAN 12 2016

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTHEAST WIND 25 TO 35 KNOTS NEAR HARO STRAIT
  THIS EVENING. WIND WAVES 4 TO 6 FEET THIS EVENING. WIND BECOMING
  WEST 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES LATE THIS
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-130600-
/O.UPG.KSEW.SC.Y.0004.000000T0000Z-160113T0600Z/
/O.NEW.KSEW.GL.W.0004.160113T0047Z-160113T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
447 PM PST TUE JAN 12 2016

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS WITH 4 TO 6 FOOT
  WIND WAVES THIS EVENING. WIND EASING TO 10 TO 20 KNOTS LATE THIS
  EVENING.  ELSEWHERE SOUTHEAST WIND 15 TO 25 KT BECOMING
  SOUTHWEST 10 TO 20 KNOTS LATE THIS EVENING. WIND WAVES 2 TO 4
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-130600-
/O.EXB.KSEW.SC.Y.0004.000000T0000Z-160113T0600Z/
ADMIRALTY INLET-
447 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WIND AND SEAS...SOUTHEAST WIND 15 TO 25 KT EASING TO 10 TO 20
  KNOTS LATE THIS EVENING. WIND WAVES 2 TO 4 FT SUBSIDING TO 1 TO
  3 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ150-153-156-170-173-176-130900-
/O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T0800Z/
/O.CON.KSEW.SW.Y.0003.160113T0800Z-160114T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
447 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 4 AM PST THURSDAY...

* WIND AND WAVES...SOUTH TO SOUTHEAST WIND 15 TO 25 KNOTS EASING TO 
  WEST 10 TO 20 KNOTS BEFORE MIDNIGHT. WIND WAVES 3 TO 5 FEET. WEST 
  SWELL 12 TO 14 FEET AT 13 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-130900-
/O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T0200Z/
/O.CON.KSEW.SW.Y.0003.160113T0200Z-160114T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
447 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST WEDNESDAY...

* WIND AND SEAS...EAST TO SOUTHEAST WIND 15 TO 25 KT EASING TO 10 
  TO 20 KNOTS EARLY THIS EVENING. WIND WAVES 2 TO 4 FT SUBSIDING TO 
  1 TO 3 FEET. WEST SWELL 11 FT AT 13 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-130900-
/O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1400Z/
GRAYS HARBOR BAR-
447 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET TONIGHT AND WEDNESDAY 
  EXCEPT BUILDING TO 13 FEET WITH BREAKERS POSSIBLE DURING THE VERY 
  STRONG MAXIMUM EBB CURRENT AROUND 6 PM THIS EVENING. BAR 
  CONDITIONS ROUGH. 

* FIRST EBB...6 PM THIS EVENING. VERY STRONG EBB.

* SECOND EBB...645 AM WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-130900-
/O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
447 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WIND AND WAVES...SOUTHEAST WIND 15 TO 30 KT THIS EVENING SHIFTING 
  WEST 15 TO 25 KNOTS LATE THIS EVENING. WIND WAVES 2 TO 5 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
932 
WHUS76 KSEW 130443
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
843 PM PST TUE JAN 12 2016

PZZ132-131200-
/O.CAN.KSEW.GL.W.0004.000000T0000Z-160113T0600Z/
/O.EXT.KSEW.SC.Y.0005.160113T0443Z-160113T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
843 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...GALE WARNING HAS ENDED...

* WINDS AND WAVES...SOUTHEAST WIND 15 TO 25 KT WITH 2 TO 4 FT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-131200-
/O.CAN.KSEW.GL.W.0004.000000T0000Z-160113T0600Z/
/O.EXA.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
843 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

* WINDS AND WAVES...SOUTHEAST WIND 15 TO 25 KT WITH 2 TO 4 FT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-131245-
/O.CAN.KSEW.SW.Y.0003.000000T0000Z-160114T0000Z/
/O.NEW.KSEW.SC.Y.0006.160113T0443Z-160113T0800Z/
/O.NEW.KSEW.SW.Y.0004.160113T0800Z-160114T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
843 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM MIDNIGHT
TONIGHT TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM PST WEDNESDAY. 

* WIND AND SEAS...EAST WIND 15 TO 25 KT EASING TO 10 TO 20 KT BY
  MIDNIGHT. WIND WAVES 2 TO 4 FT SUBSIDING TO 1 TO 3 FT. WEST
  SWELL 11 FT AT 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ135-131200-
/O.EXA.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/
PUGET SOUND AND HOOD CANAL-
843 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

* WINDS AND WAVES...SOUTHEAST WIND 15 TO 25 KT WITH 2 TO 4 FT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-131200-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/
ADMIRALTY INLET-
843 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WINDS AND WAVES...SOUTHEAST WIND 15 TO 25 KT WITH 2 TO 4 FT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-131245-
/O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T0800Z/
/O.CON.KSEW.SW.Y.0003.160113T0800Z-160114T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
843 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 4 AM PST THURSDAY...

* WIND AND SEAS...SOUTH TO SOUTHEAST WIND 15 TO 25 KT EASING TO
  WEST 10 TO 20 KT BY MIDNIGHT. WIND WAVES 3 TO 5 FT SUBSIDING TO
  1 TO 3 FT. WEST SWELL 12 TO 14 FEET AT 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-131245-
/O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1400Z/
GRAYS HARBOR BAR-
843 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FT WITH ROUGH BAR CONDITIONS.
  BREAKERS POSSIBLE DURING THE STRONG AFTERNOON EBB.

* FIRST EBB...645 AM WEDNESDAY MORNING.

* SECOND EBB...645 PM WEDNESDAY EVENING. STRONG EBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-131200-
/O.CON.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
843 PM PST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WIND AND WAVES...EAST WIND 15 TO 25 KT THIS EVENING SHIFTING TO
  WEST 15 TO 25 KT LATE THIS EVENING. WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 12, 3:05 PM PST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 12, 3:05 PM PST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
305 PM PST TUE JAN 12 2016

.SYNOPSIS...A SERIES OF WEATHER SYSTEMS WILL KEEP THE WEATHER
GENERALLY WET FOR THE NEXT WEEK.

&&

.SHORT TERM...A VIGOROUS FRONTAL SYSTEM WILL MOVE ONSHORE TONIGHT
WITH RAIN CHANGING TO SHOWERS LATE. SHOWERS WILL GRADUALLY TAPER
ON WEDNESDAY WITH A WEAK UPPER TROUGH MOVING OVERHEAD. THE
MOUNTAINS WILL GET A DECENT SHOT OF SNOW TONIGHT. SNOW LEVELS
WILL BE SOMEWHAT HIGH...MAYBE 4000-4500 FEET...BUT EAST WINDS
WILL KEEP COLD AIR IN THE PASSES. ADVISORIES ARE UP FOR THE TWO
NORTHERNMOST CASCADE ZONES. A WINTER STORM WARNING IS IN EFFECT
FOR THE SOUTHERN THIRD OF THE CASCADES...MAINLY FOR PARADISE ON
MOUNT RAINIER WHERE HEAVY SNOW IS POSSIBLE BY WEDNESDAY MORNING.

A WEAK UPPER RIDGE WILL BRING A RELATIVE LULL IN THE WET WEATHER
WEDNESDAY NIGHT AND THURSDAY MORNING...FOLLOWED BY THE NEXT RAIN
PRODUCING FRONTAL SYSTEM THURSDAY AFTERNOON AND NIGHT. THE
HEAVIEST PRECIPITATION WITH THIS SYSTEM IS GOING INLAND TO THE
SOUTH BUT ALL OF WESTERN WASHINGTON SHOULD GET ANOTHER ROUND OF
RAIN. AN UPPER RIDGE WILL BUILD OVER THE AREA ON FRIDAY BUT IT
LOOKS PRETTY DIRTY AND THERE WILL BE A LEAST SOME LINGERING
SHOWERS. SCHNEIDER

.LONG TERM...MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING ANOTHER
WET FRONTAL SYSTEM REACHING THE AREA ON SATURDAY. THIS WILL BE
FOLLOWED RAPIDLY BY ADDITIONAL FRONTS AND UPPER LEVEL
DISTURBANCES SUNDAY...MONDAY...AND TUESDAY...AT LEAST ON THE GFS.
THE EC AND GEM GENERALLY AGREE THIS WILL BE A WET PERIOD BUT THE
DETAILS ARE A LITTLE DIFFERENT WHICH IS NOT SURPRISING GIVEN THE
HIGHLY PROGRESSIVE NATURE OF THE PATTERN. SCHNEIDER

&&

.AVIATION...A SLOW MOVING FRONTAL SYSTEM JUST OFFSHORE WILL CONTINUE
TO SPREAD RAIN ACROSS W WA THROUGH TONIGHT. MOIST SW FLOW ALOFT WILL
CONTINUE. THE SURFACE FRONT WILL STALL OVER THE WA COAST LATER THIS
EVENING AND SLOWLY DISSIPATE. THIS WILL LEAVE A MOIST AIR MASS OVER
W WA THROUGH WEDNESDAY.

CONDITIONS AT 22Z WERE MAINLY VFR OVC040-060 IN LIGHT RAIN. CIGS ARE
STILL EXPECTED TO LOWER TO MVFR LEVELS AFTER 06Z THIS EVENING AS THE
LIGHT RAIN CONTINUES. MVFR CONDITIONS WITH CIGS BKN-OVC010-025 ARE
LIKELY WEDNESDAY MORNING...WITH EVEN SOME SPOTTY IFR CIGS.

KSEA...VFR CIGS OVC060 WILL EVENTUALLY LOWER TO MVFR AROUND ROUGHLY
06Z. IT WILL BE A GRADUAL PROCESS SO TIMING IS IFFY. VISIBILITY
SHOULD DROP TO 4-6SM AS WELL. MVFR CIGS ARE EXPECTED ALL DAY ON
WEDNESDAY. SURFACE WINDS WILL BE SE 8-12 KT THROUGH 08Z THEN BECOME
MORE SOUTHERLY 5-10 KT. KAM

&&

.MARINE...A WEAKENING COLD FRONT JUST OFFSHORE WILL MOVE OVER THE
COAST THIS EVENING THEN DISSIPATE. COASTAL OBS SHOW WINDS A GOOD BIT
BELOW GALE LEVELS SO THE GALE WARNING HAS BEEN ENDED. RESIDUAL SCA S-
SE WINDS WILL SHIFT TO WEAKER WESTERLY WINDS OVER THE COASTAL WATERS
THIS EVENING. A SHORT DURATION PUSH OF SCA WEST WINDS IN THE
CENTRAL/EAST STRAIT IS STILL EXPECTED LATER THIS EVENING. SEAS
REMAIN HIGH ON THE COAST AND W ENTRANCE SO A SCA FOR HAZARDOUS SEAS
WILL TAKE OVER BY LATER THIS EVENING.

ONSHORE FLOW WILL PREVAIL TONIGHT THROUGH WEDNESDAY NIGHT WHILE A
WEAK SURFACE RIDGE MOVES ACROSS THE REGION. THE ONLY ISSUE WILL BE
THE CONTINUING SEAS ABOVE 10 FT OVER THE COASTAL WATERS...SO A SCA
FOR HAZARDOUS SEAS WILL REMAIN IN EFFECT.

A COUPLE MORE VIGOROUS FRONTS ARE STILL EXPECTED THURSDAY AND AGAIN
ON SATURDAY. LATEST MODELS STILL INDICATE BORDERLINE GALES OVER
PRIMARILY THE OUTER COASTAL WATERS WITH EACH FRONT. SMALL CRAFT
ADVISORIES ARE LIKELY OVER THE NORTHERN INTERIOR WATERS PRONE TO SE
FLOW. KAM

&&

.HYDROLOGY...HEAVY RAINS ON THE SOUTH SLOPES OF THE OLYMPICS
COULD DRIVE THE SKOKOMISH RIVER IN MASON COUNTY ABOVE FLOOD STAGE
TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT.

IF THE SKOKOMISH DOES FLOOD TONIGHT...IT SHOULD BE RELATIVELY
MINOR AND SHORT-LIVED WITH RIVER LEVELS FALLING WEDNESDAY IN
BETWEEN WEATHER SYSTEM. ADDITIONAL WET WEATHER SYSTEM LATER THIS
WEEK THROUGH EARLY NEXT WEEK COULD BRING MORE FLOODING CONCERNS
TO THE EXCEPTIONALLY FLOOD- PRONE SKOKOMISH. OTHERWISE...RIVER
FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY FOR CASCADES OF
     PIERCE AND LEWIS COUNTIES.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR CASCADES
     OF SNOHOMISH AND KING COUNTIES-CASCADES OF WHATCOM AND
     SKAGIT COUNTIES.

     FLOOD WATCH FROM 10 M PST THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MASON COUNTY.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 AM PST THURSDAY FOR
     GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST TONIGHT COASTAL
     WATERS.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT
     TONIGHT TO 4 AM PST THURSDAY COASTAL WATERS.

     SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING FOR NORTHERN
     INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST WEDNESDAY FOR CENTRAL U.S.
     WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL 6 PM PST THIS EVENING FOR WEST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM THIS EVENING
     TO 4 PM PST WEDNESDAY FOR WEST ENTRANCE U.S. WATERS STRAIT
     OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:06 PM PSTRiver Flood WarningSEWMason38 hr
Jan 12, 4:47 PM PSTSmall Craft AdvisorySEW25 hr
Jan 12, 8:43 PM PSTSmall Craft AdvisorySEW3 hr
Jan 12, 8:43 PM PSTSmall Craft Advisory for Hazardous SeasSEW27 hr
Jan 13, 2:49 AM PSTGale WatchSEW12 hr
Jan 13, 2:49 AM PSTSmall Craft AdvisorySEW24 hr
Jan 13, 2:52 AM PSTCoastal Flood AdvisorySEW6 hr
Jan 13, 7:17 AM PSTAreal Flood WarningSEWMason9 hr
Jan 13, 3:04 PM PSTGale WarningSEW24 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.